MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12°-30°, IN SALINE; ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12°-30°, IN SALINE; ELECTRODES
Model Number WA22305S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, ¿during the transurethral resection of the prostate procedure, the tip of the loop electrode broke and fell out into the body.¿ the tip that fell off has already been recovered from the patient, and another electrode was used to complete the intended procedure, with no impact on the patient or health hazard.It was reported the surgeon may have used the electrode while twisting it slightly.
 
Additional Manufacturer Narrative
Photos of the device were provided of the referenced device and the customer¿s reported problem was confirmed.The entire loop wire at the distal tip of the device was confirmed to be broken off.The review of the device history records for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The investigation is still in progress; therefore, the cause of the broken loop wire cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10).Upon inspection of the device, it was noted that the wire fragment ends were warped, which suggests an external force was applied.Furthermore, the contour of the loop was no longer in place and there were blank spots at the wire ends.The yellow insulating tube had also been mechanically damaged.This damage indicates mechanical contact with another surgical instrument or similar.There was no evidence of thermal damage.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12°-30°, IN SALINE
Common Device Name
ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16850689
Report Number9610773-2023-01189
Device Sequence Number18024790
Product Code FAS
UDI-Device Identifier14042761082393
UDI-Public14042761082393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22305S
Device Catalogue NumberWA22305S
Device Lot Number1000096771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown